Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 23, 2010, 4:10 PM CDT for Christian County, Greene County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2010, 4:10 PM CDT (21:10 UTC)
- Expired
- Apr 23, 2010, 4:55 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Christian County, MO, Greene County, MO
The radar
The Springfield radar (KSGF), 18 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:38 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 23, 2:38 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 238 PM CDT FRI APR 23 2010 .DISCUSSION... ...OVERVIEW... MAIN FOCUS WITH THIS FORECAST PACKAGE WILL BE WITH THUNDERSTORMS IN COVERAGE/INTENSITY THROUGH THE WEEKEND AS STRONG STORM SYSTEM PUSHES ACROSS THE REGION. ...CURRENTLY... SOME WIDELY SCATTERED/SCATTERED CONVECTION DEVELOPING OVER THE CWA AS MLCAPES BETWEEN 700-1200 J/KG HAVE DEVELOPED WITH LITTLE OR NO REMAINING CAP IN PLACE. SURFACE LOW STILL LOCATED IN THE CENTRAL HIGH PLAINS WITH A WARM FRONT EXTENDING EAST SOUTHEAST DOWN THROUGH CENTRAL MISSOURI. DEW POINTS HAVE RISEN INTO THE UPPER 50S TO AROUND 60 ACROSS SOUTHERN MISSOURI WITH TEMPERATURES IN THE MID 70S. BACK EDGE OF MOISTURE AXIS WAS LOCATED JUST EAST OF WICHITA TO CONCORDIA KANSAS LINE. ...FORECAST... STORM SYSTEM WILL TRACK EAST TONIGHT INTO CENTRAL KANSAS WITH MOISTURE AXIS SHIFTING EAST INTO SOUTHEAST MISSOURI. EXPECTING CURRENT SCATTERED CONVECTION TO CONTINUE THROUGH THE EARLY EVENING WITH BEST THUNDERSTORM COVERAGE GENERALLY SOUTH AND EAST OF A BRANSON TO ROLLA LINE. ADDITIONAL LATE AFTERNOON DEVELOPMENT WILL BE POSSIBLE AHEAD OF A DRY LINE DURING THE LATE AFTERNOON AND EVENING WHICH WOULD PUSH INTO THE WESTERN PART OF THE CWA AFTER 00Z. AMOUNT OF INSTABILITY/SHEAR WILL ALLOW FOR THE POTENTIAL OF ALL MODES OF SEVERE WEATHER TONIGHT. MOST OF THE PRECIPITATION SHOULD SHIFT EAST OF THE AREA AFTER MIDNIGHT AS DRIER AIR MOVES IN FROM THE WEST. CONVECTION WILL AGAIN INCREASE ON SATURDAY AS THE COLD CORE UPPER LOW MOVES ACROSS THE FORECAST AREA AND SURFACE LOW PUSHES ACROSS NORTHERN ARKANSAS INTO THE BOOTHEEL REGION. STRONG SHEAR AND MID LEVEL LAPSE RATES WILL BRING ANOTHER CHANCES OF SEVERE STORMS WITH LARGE HAIL...DAMAGING WIND AND TORNADOES AGAIN ON SATURDAY...WITH THE HIGHER RISKS ACROSS SOUTH CENTRAL MISSOURI. THE UPPER LOW WILL TRACK TO THE NORTHEAST OF THE AREA SATURDAY NIGHT INTO SUNDAY WITH CYCLONIC FLOW BRINGING MORE SHORTWAVE ENERGY INTO THE REGION. HAVE INCLUDED SCATTERED CONVECTION...MAINLY FOR THE NORTHEAST CWA ON SUNDAY. WEST TO NORTHWEST FLOW WILL CONTINUE THROUGH TUESDAY OF THE UPCOMING WORK WEEK. AN UPPER RIDGE WILL THEN BUILD INTO THE REGION BEFORE THE NEXT STRONG WAVE MOVES IN THURSDAY NIGHT INTO FRIDAY. LINDENBERG && .AVIATION... WITH THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...PERIODS OF BELOW MVFR CONDITIONS WILL BE POSSIBLE AT TIMES IF THE SCATTERED CELLS MOVE OVER A SITE. BUT THE PREVAILING CONDITIONS WILL THESE STORMS WILL BE MVFR AT SGF AND BBG AFTER 20Z AND VFR AFTER 04Z. A CLEARING OF LOW LEVEL CLOUDS WILL OCCUR SATURDAY MORNING BEFORE THE FRONT FINALLY PASSES THROUGH AFTER 15Z SATURDAY. PRECIPITATION AND A WIND SHIFT WILL ACCOMPANY THE FRONTAL PASSAGE LATER SATURDAY MORNING. CCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 23, 3:42 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 PM CDT FRI APR 23 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 342 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... SIGNIFICANT RISK OF HAIL UP TO THE SIZE OF GOLF BALLS. ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH. ELEVATED RISK OF TORNADOES. SIGNIFICANT RISK OF LIGHTNING. LIMITED RISK OF FLOODING. DISCUSSION... THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT AS A STRONG STORM SYSTEM MOVES INTO THE PLAINS. SEVERE THUNDERSTORM POTENTIAL WILL INCREASE AS STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY INTERACT WITH AN APPROACHING COLD FRONT. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...INCLUDING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY AN ISOLATED TORNADO. THUNDERSTORMS PRODUCING HEAVY RAIN COULD PRODUCED LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL. THE RISK OF SEVERE WEATHER WILL INCREASE TONIGHT MAINLY BETWEEN 6 PM AND 2 AM. AREAS ALONG AND WEST OF HIGHWAY 71 WILL SEE THE POTENTIAL OF ISOLATED TORNADO DEVELOPMENT LATE THIS AFTERNOON AND EVENING WITH THE THUNDERSTORMS THAT DEVELOP ALONG THE APPROACHING FRONT. THE RISK FOR ISOLATED TORNADOES WILL THEN SHIFT TO SOUTH CENTRAL MISSOURI THIS EVENING AND OVERNIGHT AS THE BEST WIND SHEAR SHIFTS INTO THIS REGION...AND INTENSE STORMS TRACK OUT OF ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LIMITED RISK FOR SEVERE THUNDERSTORMS AND AN ELEVATED RISK FOR LIGHTNING WILL PERSIST INTO SATURDAY...MAINLY OVER SOUTH CENTRAL MISSOURI. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS FROM THESE STORMS. A LIMITED RISK OF FLOODING ALSO EXISTS FOR SATURDAY...ESPECIALLY IN THOSE AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. STAY TUNED TO THE LATEST INFORMATION ON THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 50 min |
| Apr 23, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 59 min |
| Apr 23, 4:37 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Apr 23, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 49 min |
| Apr 23, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 39 min |
| Apr 23, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.